# SDR CA961120012

- Difficulty date: November 6, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 310454601
- Condition: Failed
- Location: Hp Shaft Nr 4
- Part time: 11,372 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE SENT FOR INVESTIGATION AND REPAIR AFTER OPERATOR REPORTED HP ROTOR LOCKUP.  IT WAS ALSO REPORTED THAT THERE WAS NO FILTER BYPASS AND THE ENGINE HAD BEEN INVOLVED IN A LIGHTNING STRIKE.  DISASSEMBLY FOUND THE CAUSE OF THE HP ROTOR LOCKUP WAS A CATASTROPHIC FAILURE OF THE NR 4 BEARING.  THE FAILURE OF THE NR 4 BEARING APPEARS TO BE THE RESULT OF EITHER INSUFFICIENT TORQUING OF THE NR 4 BEARING RETAINING NUT AT THE LAST BUILD, OR THE FAILURE OF THE NR 4 BEARING RETAINING NUT CUPWASHER TO PREVENT THE NR 4 BEARING RETAINING NUT FROM ROTATING.
